persistent vaginal yeast infection

Question

I have a problem! I don't know what it is. I have taken antibiotics for bacterial infection and I have this white discharge that is grainy The doctor told me I did not have any yeast but to me it looks like it never goes away. Normally my body react quicky to yeast medications but now even when I take it the itch goes but their is still a white discharge deep inside that seems to stick to the walls and can be seen at the entrance of the vagina. I use to have a clear discharge but I don't see that for a year now. Could this mean possible HIV infection. please reply soon.

Answer

Persistent/recurrent vaginal yeast infections can be a sign of HIV, but they can also occur in HIV-s and in other diseases such as diabetes. Sometimes, if a vaginal yeast infection doesn't respond to topical medications such as creams or vaginal suppositories, it will respond to prescription medication taken by mouth, such as fluconazole. You need a current, accurate evaluation of whether you do or don't have a yeast infection now, so you can try different treatment and get tested for other problems such as diabetes and HIV. Good luck!